By JuJu1960 Latest Reply 2010-01-15 01:21:17 -0600
Started 2010-01-08 19:47:58 -0600

Now that some law suits have come out for byetta, should I stay on it? I just started byetta 3 weeks ago and have lost 10lbs. I feel great

Tags: weight loss

5 replies

TKelly1955 2010-01-10 12:04:25 -0600 Report

I will just share my experience. I have been a diabetic taking insulin and metformin for years when my doc decided to add byetta. It was ok. It really did make me lose weight without trying. But after about a month, I got sick. I couldn't keep anything down, was dizzy all the time, and exhausted. I went to my GP and he told me I had the crud. Then, I had an appointment with my endocrinologist and he did a creatinine test and found I was in kidney failure. I spent a few days in the hospital getting fluids and that restored my kidney funtion. I was taken off metformin and byetta. Not really sure which was the culprit but pretty sure it was related. Maybe they are a bad combination. Anyway, please be careful. One of my friends also had to be hospitalized with kidney damage while she was on byetta.

Armourer 2010-01-15 01:21:17 -0600 Report

Great! Someone on DC commented to me to ask the doc for Beyetta, cause I really need to lose 50 pounds. Exercise and diet does nothing, infact insulin injections have made me gain 40 lbs in the last two years. But reading the above postings now makes me wonder about taking this course of action. I have kidney problems, and because of this was taken off of Metformin two years ago. So I don't want to add something else that will do damage. I know down the road there will be surgery and then dalysis, just really tired of the weight!

Anonymous 2010-01-09 19:40:40 -0600 Report

I'm on max dose of Byetta twice a day. I am concerned about the possiblity of pancreatitis but not enough to stop taking it.

Harlen 2010-01-09 09:38:31 -0600 Report

Yep I would see your Doc and if its working for you ???????
That is a hard thing to deside
Best wishes

AddassaMari 2010-01-08 20:16:24 -0600 Report

That, I would say is a very personal decision. One best discussed with your health care provider. Make sure you discuss the pros, cons and alternative. The best decision, is an informed decision.

I am sure you will get a variety of responses where users of Beyetta have had good, in-between, and bad experiences. These different experiences may provide the basis for question you can ask your doctor.

I am a strictly lightweight (250 mg 2x/day) Metformin user, so I cannot offer any suggestions as to its use. I think I will stick around to see what develops.

Next Discussion: keeping blood sugars down »